U.S. doctors online nowAsk doctors free
East Lansing, MI
A 18-year-old female asked:

My last few periods have been dark brown at the start and are usually red. been on birth control since march. is this normal?

1 doctor answer1 doctor weighed in
Dr. David Howard
42 years experience
See details: Birth control pills will usually change the appearance of your menstrual flow. Typically, it becomes lighter, shorter, and darker. Many woman get very light brown staining. I have patients that get no visible bleeding. If there are no other symptoms, I would not be concerned with it.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.